MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION FREESTYLE PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION FREESTYLE PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.Note: the meter is designed to report readings of 20 mg/dl to 500 mg/dl.It should be noted that this meter does not give numeric value for readings less than 20 mg/dl.A "lo" display message indicates a reading less than 20 mg/dl.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported that a patient received a lower than expected reading on a hospital adc blood glucose meter.A health care professional reported receiving a reading of less than 20 mg/dl("lo" display message indicates a reading less than 20 mg/dl), which was lower than lab reading of 135 mg/dl.The results fell into the "c" zone showing the difference in values to be clinically significant.There was no death, serious injury or mistreatment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.A dhr (device history review) for the precision xceed pro meter has been reviewed and the dhr showed the precision xceed pro meter passed all tests prior to release.Dhrs for the precision strips has been reviewed and the dhrs showed the precision strips passed all tests prior to release.Strip lot 4c4e5h was past its expiry date of may 31, 2018 therefore, retain testing was not performed for this lot.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
PRECISION FREESTYLE PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7305060
Report Number2954323-2018-01740
Device Sequence Number1211960
Product Code NBW
UDI-Device Identifier00093815709329
UDI-Public(01)00093815709329(17)20180531(10)4C4E5H
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71411-70
Device Catalogue Number70932
Device Lot Number4C4E5H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1